| Model Number |
436-2012X |
| Medical Device Problem Codes |
Leak/Splash (1354); Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/23/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Manufacturing review: a complaint history review was performed.This is the first complaint reported for this lot number and the lot met all release criteria.A device history record review is not required.Investigation summary: the device was returned for evaluation.A longitudinal rupture of the balloon was observed commencing 24mm from distal bond.The length of the rupture was 13mm.The balloon showed evidence it had been inflated.The result of the investigation is inconclusive for the reported leak issue but was confirmed for balloon rupture issue.The root cause for the leak issue could not be determined based upon the available information.Labeling review: the instructions for use for the savvy long product was reviewed and contains the following information relevant to the reported event: balloon characteristics: please check the package label for rated burst pressure (rbp).It is important that the balloon not be inflated beyond the rated burst pressure.Pressures in excess of rated burst pressure may cause the balloon to burst visually inspect the packaging to verify that the sterile barrier is intact.Do not use if sterile barrier is open.Do not exceed rated burst pressure.A syringe with pressure gauge is recommended to monitor pressure.Pressure in excess of rated burst pressure can cause balloon rupture and potentially inability to withdraw the catheter through the inducer sheath.Use only a endoflater or 20ml syringe for inflation.This catheter is not recommended for pressure measurement or fluid injection.Carefully inspect catheter prior to use to verify that the catheter has not been damaged during shipment and that its size, shape and condition are suitable for the procedure for which it is to be used.Insertion and inflation procedure: note: a 0.018 guidewire must be inserted in the savvy long catheter across the balloon during inflation of the balloon.Make sure balloon sleeve has been removed from the catheter balloon.Enter the vessel percutaneously using the standard seldinger technique over the appropriate guidewire for the size catheter being used.Advance the catheter across the lesion with the fluoroscopic guidance using accepted percutaneous transluminal angioplasty technique and inflate the balloon to the appropriate pressure.Note: do not inflate the balloon or advance the catheter unless guidewire is present.
Event or Problem Description
It was reported that during an angioplasty procedure through the femoral popliteal artery, the device allegedly leaked.The procedure was completed using another device.There was no reported patient injury.